RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zap. Nauchn. Sem. POMI:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zap. Nauchn. Sem. LOMI, 1982, Volume 122, Pages 128–134 (Mi znsl4091)  

$3$-dimensional homology spheres and links with Alexander polynomial 1.

V. G. Turaev


Abstract: The paper establishes a relationship between two key problems of $3$-dimensional topology: (a) the sliceness problem for knots and links with Alexander polynomial $\Delta=1$ and (b) the triviality problem for the kernel of the Rochlin homomorphism $R$ from the group of $\mathbb Z$-homologically cobordant, $\mathbb Z$-homology $3$-spheres onto $\mathbb Z/2$. The following statements are proved: If $\operatorname{Ker}\ne0$ then there exist a homology $4$-ball $V$ and a knot $k$ of genus $1$ in with $\Delta=1$ such that $k$ does not bound a locally flat disc in any homology $4$-ball $V'$ with $\partial V'=\partial V$. If $\operatorname{Ker} R\ne0$ then there exists a boundary link in $S^3$ with $\Delta=1$ which does not bound a set of nonintersected locally flat discs in any homology ball bordered by $S^3$. These results suggest that obstructions to sliceness of knots and links may lie in $\operatorname{Ker} R$. On the other hand it is possible that $\operatorname{Ker} R=0$ and the present results might be used in a proof of this equality.

Full text: PDF file (461 kB)

Bibliographic databases:
UDC: 515.162

Citation: V. G. Turaev, “$3$-dimensional homology spheres and links with Alexander polynomial 1.”, Investigations in topology. Part IV, Zap. Nauchn. Sem. LOMI, 122, "Nauka", Leningrad. Otdel., Leningrad, 1982, 128–134

Citation in format AMSBIB
\Bibitem{Tur82}
\by V.~G.~Turaev
\paper $3$-dimensional homology spheres and links with Alexander polynomial~1.
\inbook Investigations in topology. Part~IV
\serial Zap. Nauchn. Sem. LOMI
\yr 1982
\vol 122
\pages 128--134
\publ "Nauka", Leningrad. Otdel.
\publaddr Leningrad
\mathnet{http://mi.mathnet.ru/znsl4091}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=661471}
\zmath{https://zbmath.org/?q=an:0504.57001}


Linking options:
  • http://mi.mathnet.ru/eng/znsl4091
  • http://mi.mathnet.ru/eng/znsl/v122/p128

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Записки научных семинаров ПОМИ
    Number of views:
    This page:84
    Full text:26

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020